Drugs Information Online
Drugs and diseases reference index

Drugs and diseases reference index
Search
EN

Diseases reference index «Doxepin overdose»

Doxepin is a type of medication called a tricyclic antidepressant. The drug is prescribed to treat depression and anxiety. Doxepin overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of this medication.

This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222.

Poisonous Ingredient

Doxepin

Where Found

  • Adapin
  • Co-Dax
  • Novoxapin
  • Sinequan
  • Triadapin

This list may not be all-inclusive.

Symptoms

  • Airways and lungs
    • Breathing slowed and labored
  • Bladder and kidneys
    • Urinary hesitancy
  • Eyes, ears, nose, and throat
    • Blurred vision
    • Ringing in the ears
  • Heart and blood
    • Irregular heartbeat
    • Low blood pressure
    • Shock
  • Mouth, stomach, and intestinal tract
    • Constipation
    • Dry mouth
    • Nausea
    • Unpleasant taste
    • Vomiting
  • Nervous system
    • Agitation
    • Coma
    • Confusion
    • Convulsions
    • Drowsiness
    • Headache
    • Incoordination
    • Muscle rigidity
    • Restlessness
    • Seizures
    • Stupor (a lack of alertness)
  • Skin
    • Skin that is unusually sensitive to sunlight (photosensitive)

Home Care

Get immediate medical help. Do NOT make the person throw up unless told to do so by poison control.

Before Calling Emergency

Determine the following information:

  • Patient's age, weight, and condition
  • Name of the product (ingredients and strengths, if known)
  • Time it was swallowed
  • Amount swallowed
  • If the medication was prescribed for the patient

Poison Control

The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. This national hotline number will let you talk to experts in poisoning. They will give you further instructions.

This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.

Take the container with you to the hospital, if possible.

See: Poison control center - emergency number

What to Expect at the Emergency Room

The health care provider will measure and monitor the patient's vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate. The patient may receive:

  • Activated charcoal
  • Breathing support (artificial respiration)
  • Fluids by IV
  • Laxative
  • Medication (antidote) to reverse the effects of the poison
  • Tube through the mouth into the stomach to empty the stomach (gastric lavage)

Outlook (Prognosis)

How well a patient does depends on the amount of medication swallowed and how quickly treatment was received. The faster a patient gets medical help, the better the chance for recovery.

Alternative Names

Adapin overdose; Novoxapin overdose; Sinequan overdose; Triadapin overdose

Comment «Doxepin overdose»